MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 NANO 3MM X 6CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 NANO 3MM X 6CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035443060
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the proximal section of the coil (subject device) stretched and prematurely detached inside the micro catheter while embolizing an unruptured cerebral aneurysm.The subject device was replaced and the procedure was completed successfully.There were no clinical consequences to the patient due to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H4 manufacturing date ¿ added h3 device evaluated by mfg ¿updated h3 summary attached - updated d4 expiration date - added d9 product available to stryker ¿ updated d9 returned to manufacturer on ¿updated the device was returned and the lot number was confirmed with the packaging returned with the device.During visual inspection, the coil delivery wire was seen to be kinked/bent, was detached/separated, and was seen to be stretched.During the functional testing was not performed as coil was detached/separated.Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient and was prepared as per the dfu, continuous flush was set up and maintained throughout the clinical procedure, the tapered distal end of the introducer sheath was firmly seated in the hub of the microcatheter (xt-17), the rhv was opened enough to allow passage of the device through without damage, the coil was advanced slowly and gently without applying excessive force, and no torque was given where advancing the delivery wire.Analysis of the returned device revealed the main coil had been separated from the delivery wire.The proximal section of the main coil was found to be stretched and the coil delivery wire was found to be kinked/bent.Based on visual inspection, it appears the coil had been manually detached.In the case of this complaint, it is probable that the main coil was advanced against resistance inside the microcatheter during delivery to the aneurysm which caused stretching at the proximal end and premature separation.An assignable cause of procedural factors will be assigned to the as reported main coil prematurely detached/separated during use, main coil stretched, and the coil introducer sheath friction complaint since these issues appear to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural and/or anatomical factors during use.It is likely that additional force was applied on the delivery wire to overcome resistance during the procedure and this caused the delivery wire to kink.Therefore, an assignable cause of handling damage will be assigned to the coil delivery wire kinked/bent since this issue is associated with handling of the product or portion of the product during the clinical procedure.

Brand Name
TARGET 360 NANO 3MM X 6CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key11958445
Report Number3008881809-2021-00229
Device Sequence Number14514836
Product Code HCG
UDI-Device Identifier07613252600329
UDI-Public07613252600329
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/16/2023
Device Model NumberM0035443060
Device Catalogue NumberM0035443060
Device Lot Number22590370
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2021
Initial Date Received by Manufacturer 05/12/2021
Supplement Date Received by Manufacturer07/20/2021
Initial Report FDA Received Date06/08/2021
Supplement Report FDA Received Date08/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR XT-17 CATHETER (STRYKER); EXCELSIOR XT-17 CATHETER (STRYKER)